Alabama, 2025

Hail in Alabama, May 1, 2025

May 1, 2025 · NWS MOB · 2 events in 1 county or zone

Thunderstorms developed in southwest Alabama and produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed in southwest Alabama and produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 1, 3:04 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, May 1, 3:04 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
404 PM CDT Thu May 1 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 352 PM CDT Thu May 1 2025

A soggy start to the weekend as an upper level low strengthens to
our west and moves into the Ohio Valley by Sunday. Ahead of this
system, deep moisture has surged northward with southwesterly
winds aloft. Expect scattered showers and storms to develop
mainly west of I-65 on Friday as the influences of the upper
trough begin to nose into the area. The best rain chances arrive
on Saturday as the upper trough swings through and pushes a cold
front through our area. Widespread showers and storms will move in
Saturday afternoon from the west and slowly push across the area
as the front slowly slips offshore by Saturday night. While
overall the environment is not that conducive for strong to
severe storms across our area, there should be just enough dry air
aloft and shear to promote a stronger storm or two and a damaging
wind gusts or small hail stone cannot be ruled out.

Things dry into the beginning of next week as the upper low
lingers across the ohio Valley and Omega blocking sets up. With
high pressure over the central US, drier and cooler air will
filter into the area through the first half of the week. This will
mainly impact temperatures as lows briefly drop into the 50s and
highs into the 70s before heating back up by midweek in advance
of the next upper level low. &The dry period likely comes to an
end as broad southwesterly flow returns during the end of the
week leading to scattered to possibly numerous rain chances
upcoming.

Much like the last few nights, localized patchy fog will be
possible tonight and Friday night ahead of the approaching
boundary. Some areas could be dense. Lastly, with persistent
southerly surface flow ahead of the front, we went ahead and
issued a high risk of rip currents through Saturday as the
combination of tides and steady 2 to 3 foot surf heights will
result in strong rip currents. BB-8

&

.AVIATION...
(18Z TAFS)
Issued at 127 PM CDT Thu May 1 2025

VFR conditions will prevail through the evening hours. After
midnight, some patchy fog and low stratus may develop over
interior counties, potentially bringing visibilities and ceilings
down to MVFR or IFR. At this point, most coastal county locations
should remain mainly VFR. Fog and low stratus should dissipate
after sunrise with VFR conditions becoming prevalent once again by
late morning. Scattered showers and possibly a few thunderstorms
may develop during the morning hours. /96

&&

.MARINE...
Issued at 352 PM CDT Thu May 1 2025

A light to occasionally moderate onshore flow will
persist through Saturday, then become more light to occasionally
moderate offshore late in the weekend and early next week as a
weak frontal boundary passes across the marine area. Scattered to
numerous showers and thunderstorms will be possible Friday and
Saturday ahead of the approaching front. BB-8

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      67  82  67  79  59  80  55  82 /  20  40  60  90  40  10   0   0
Pensacola   70  81  70  78  64  80  60  81 /  20  30  30  90  60  30  10  10
Destin      71  80  71  78  66  80  63  80 /  10  20  20  80  70  30  10  10
Evergreen   65  84  64  79  58  79  51  80 /  30  60  30  90  50  20  10  10
Waynesboro  64  84  64  78  54  77  50  79 /  40  60  60  90  30  10   0   0
Camden      64  83  64  76  55  76  51  79 /  30  70  40  90  40  10   0   0
Crestview   64  85  64  79  60  82  53  83 /  10  30  20  80  70  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.

FL...High Rip Current Risk through Saturday evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 1, 4:25 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
525 PM CDT Thu May 1 2025

ALZ055-056-012300-
Monroe AL-Conecuh AL-
525 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE AND NORTHWESTERN
CONECUH COUNTIES THROUGH 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Excel, or 4 miles southeast of Frisco City, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Frisco City, Monroeville, Excel, Peterman, and Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3128 8733 3142 8747 3169 8720 3149 8698
TIME...MOT...LOC 2225Z 227DEG 15KT 3141 8734

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The radar

The Mobile radar (KMOB), 127 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Monroe

When
May 1, 4:47 PM CST
Where
Monroe County, Monroeville
Measured
1 in hail
Reported by
Public
Coordinates
31.520, -87.330

Hail, Monroe

When
May 1, 4:55 PM CST
Where
Monroe County, Peterman
Measured
1.75 in hail
Reported by
Public
Coordinates
31.580, -87.270

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265416, 1265417.